Mississippi, 2006Damaging Winds in Mississippi, May 4, 2006
May 4, 2006 · NWS JAN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $700,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 4, 2:22 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, May 4, 2:22 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT THU MAY 4 2006
.DISCUSSION...FOR THE REMAINDER OF THIS AFTERNOON AND EVENING SCATTERED
CONVECTION OVER NORTH AND CENTRAL LOUISIANA WILL MOVE INTO OUR NWRN
ZONES. VERY GOOD INSTABILITY...ML CAPES APPROACHING 2000 J/KG...LIS
-5 TO -6C...AND MID LEVEL LAPSE RATES OF 6.5 TO 7C/KM ALONG WITH
INCREASING DEEP LAYER SHEAR WILL ALLOW A FEW OF THESE STORMS TO
BECOME SEVERE. THIS ACTIVITY IS ASSOCIATED WITH A S/W MOVING THROUGH
NE TX AND INTO AR/LA.
MDLS CONTINUE TO AGREE WITH THIS DISTURBANCE COMING THROUGH TONIGHT
AND INITIATING ANOTHER MCS OVER AR(WHICH MAY BE THE CONVECTION THAT
IS CURRENTLY OVER SWRN AR) AS THE COLD FRONT PUSHES INTO THE CWA.
AS A LL JET DEVELOPS AND BRINGS IN THE BETTER MOISTURE...CONVECTION
WILL MOVE INTO THE NWRN ZONES AROUND MIDNIGHT. THIS CONVECTIVE
CLUSTER WILL PUSH ESE THROUGH THE CWA FOLLOWING THE H85 THETA E
RIDGE AND SHOULD BE INTO FAR ERN ZONES BY SUNRISE. NOT EXPECTING
MUCH IN THE WAY OF SEVERE WEATHER BUT WITH INCREASING UPPER LEVEL
FLOW AND BETTER LL CONVERGENCE ISOLATED SEVERE STORMS WILL BE
POSSIBLE NORTH OF I 20.
NOW TOMORROW THIS FRONT WILL HAVE A GOOD PUSH SOUTH AND SHOULD BE
INTO OUR SRN ZONES BY AFTERNOON. SHRA AND TSRA WILL BE ABLE TO
CONTINUE ALONG THE FRONT BUT AS THEY MOVE AWAY FROM THE THETA E
RIDGE LOOK FOR THIS COMPLEX TO DIE ONCE AGAIN. ACTIVITY WILL BEGIN
TO PICK BACK UP DURING THE AFTERNOON OF SOME HEATING BUT FOR SEVERE
WEATHER THE PROBLEM WONT BE INSTABILITY AS MUCH AS IT IS GOING TO
BE THE WINDS FIELDS. A LL FLOW WILL NOT PROVIDE GREAT CONVERGENCE
WHILE H5 FLOW WILL ACTUALLY BE DECREASING THROUGH THE AFTERNOON.
QUIETER WEATHER FRIDAY NIGHT AS WE LOOK TO BE IN BETWEEN
DISTURBANCES WITH S/W RIDGING TAKING PLACE. THE ONLY THREAT OF SHRA
AND TSRA WILL BE SOUTH ALONG THE FRONT. WITH THAT I HAVE GONE BELOW
GUIDANCE IN THE NE AND STUCK WITH GUIDANCE ELSEWHERE FOR POPS. TEMPS
WILL BE SLIGHTLY COOLER SAT MORNING. /CAB/
LONG TERM(SATURDAY THROUGH THURSDAY)...AN ACTIVE WEATHER PATTERN
REMAINS IN PLACE THROUGH THE FORECAST PERIOD. RAIN CHANCES WILL
INCREASE ON SATURDAY AS THE FRONT DRIFTS SOUTH AND REMAINS THE FOCUS
FOR SHOWER AND THUNDERSTORMS DEVELOPMENT. SURFACE DEW POINTS BEHIND
THE FRONT WILL BE IN THE UPPER 50S...WITH LOW TO MID 60 DEW POINTS
EXPECTED SOUTH OF THE FRONT. A DECENT AMOUNT OF INSTABILITY IS
EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT LATE SATURDAY...WHEN
AT THAT TIME A DISTURBANCE WILL MOVE EAST ALONG THE FRONT FROM THE
SOUTHERN PLAINS. RIGHT NOW IT LOOKS LIKE A COMPLEX OF THUNDERSTORMS
MAY MOVE EAST ACROSS THE FORECAST AREA SATURDAY EVENING. THIS WILL
RESULT IN WIDESPREAD RAIN AND POSSIBLY SOME ISOLATED SEVERE
THUNDERSTORMS. CURRENTLY...SPC HAS THE ENTIRE FORECAST AREA UNDER A
SLIGHT RISK FOR SATURDAY. MY THINKING RIGHT NOW IS THAT THE BEST
CHANCE FOR ANYTHING ALONG THE LINES OF SEVERE WOULD OCCUR GENERALLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY AFTERNOON AND
EVENING WHERE INSTABILITY LOOKS TO BE THE BEST AND BECAUSE THIS IS
WHERE THE FRONT WILL BE LOCATED.
THE RAIN SHOULD END FROM THE WEST DURING THE DAY SUNDAY. AS THE
BEFORE MENTIONED COMPLEX SHIFTS EAST...AND THE FRONTAL BOUNDARY
MOVES SOUTH...DRIER AIR WILL FILTER INTO THE FORECAST AREA. MONDAY
LOOKS TO BE DRY WITH WEAK HIGH PRESSURE RIDGING INTO THE REGION FROM
THE NORTHEAST. THIS WILL BE SHORT LIVED HOWEVER AS SOUTHERLY FLOW
WILL GRADUALLY INCREASE OVER THE AREA AS YET ANOTHER DISTURBANCE IS
ADVERTISED TO MOVE EAST ACROSS THE SOUTHERN PLAINS AND INTO THE
FORECAST AREA ON TUESDAY. BY TUESDAY AFTERNOON SURFACE DEW POINTS
WILL CLIMB BACK INTO THE 60S OVER THE CWA...WITH PRECIPITABLE WATER
VALUES INCREASING TO OVER AN INCH AND A HALF.
ANOTHER DISTURBANCE WILL RAPIDLY MOVE EAST ACROSS THE AREA TUESDAY
NIGHT THAT COULD ONCE AGAIN PRODUCE WIDESPREAD HEAVY RAINFALL OVER
THE FORECAST AREA. SOUTHERLY FLOW WILL REMAIN IN PLACE ON WEDNESDAY
ONCE THE BEFORE MENTIONED DISTURBANCE PASSES ALLOWING MOISTURE TO
CONTINUE TO SURGING NORTHWARD INTO THE AREA.
BY WEDNESDAY NIGHT INTO THURSDAY...THE GFS IS SHOWING A CLOSED LOW
DROPPING OUT OF CANADA INTO THE GREAT LAKES REGION. THIS UPPER
LEVEL TROUGH WILL DIG SOUTH AND MESH WITH A SHORTWAVE WORKING ITS
WAY EAST ACROSS THE SOUTHERN PLAINS. THIS WILL SEND AN ASSOCIATED
COLD FRONT TOWARD THE FORECAST AREA THURSDAY AFTERNOON BRINGING WITH
IT A CHANCE OF SHOWERS AND THUNDERSTORMS. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 82 63 75 / 62 32 9 76
MERIDIAN 65 82 60 75 / 66 32 7 71
VICKSBURG 67 81 64 75 / 57 29 13 76
HATTIESBURG 67 85 66 81 / 18 30 23 63
NATCHEZ 67 82 66 77 / 25 36 22 69
GREENVILLE 64 77 61 72 / 95 13 10 76
GREENWOOD 63 75 60 72 / 95 15 5 76
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: CAB
LONG TERM: 19
Hazardous weather outlook, May 4, 2:54 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU MAY 04 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052054-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
354 PM CDT THU MAY 04 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
THERE IS THE CHANCE OF STRONG AND ISOLATED THUNDERSTORMS FOR THE
REMAINDER OF THIS AFTERNOON AND THROUGH TOMORROW FOR THE OUTLOOK
AREA. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE STRONG WINDS
AND HAIL WITH THE BEST CHANCE OF SEVERE STORMS THIS AFTERNOON AND
DURING THE OVERNIGHT HOURS.
A LARGE AREA OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE WILL APPROACH NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA LATE THIS AFTERNOON AND THIS EVENING. THIS ACTIVITY IS BEING
FED BY A SURGE IN LOW LEVEL MOISTURE AND WITH HIGH INSTABILITY IN
PLACE AND INCREASING DEEP LAYER SHEAR SEVERE STORMS ARE BECOMING
MORE LIKELY OVER THE DELTA THROUGH TONIGHT. THE GREATEST THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL POSSIBLY
APPROACHING THE SIZE OF GOLF BALLS AND WILL LIKELY REMAIN WEST OF
THE MISSISSIPPI RIVER THROUGH THE EVENING
LATER TONIGHT AS THE UPPER LEVEL DISTURBANCE AND COLD FRONT PUSH
INTO THE AREA THIS ACTIVITY WILL CONGEAL INTO A CONVECTIVE
CLUSTER AND MOVE THROUGH CENTRAL MISSISSIPPI AFFECTING THE
NORTHERN HALF OF THE OUTLOOK AREA BEFORE SUNRISE TOMORROW. DECENT
INSTABILITY WILL REMAIN IN PLACE AND WITH DEEP LAYER SHEAR
INCREASING OVER THIS AREA THERE WILL BE A RISK FOR ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THIS
THREAT WILL CONTINUE SOUTHWARD WITH THE FRONT BUT THE ACTIVITY IS
NOT EXPECTED TO BE AS STRONG TOMORROW AS THE SHEAR ONCE AGAIN
DECREASES OVER THE AREA. STRONG STORMS AREA STILL EXPECTED DURING
THE AFTERNOON IN THE SOUTH AS DECENT INSTABILITY WILL ONCE AGAIN
DEVELOP.
...FLOODING...
HEAVY RAIN IS ANOTHER THREAT TONIGHT. AREAS ALONG THE HIGHWAY 82
CORRIDOR ARE AT THE GREATEST RISK FOR HEAVY RAIN ESPECIALLY IF
SCATTERED THUNDERSTORMS AFFECT THESE AREA LATE THIS AFTERNOON AND
THIS EVENING. THE THREAT WILL INCREASE TONIGHT AS THE CLUSTER OF
STORMS MOVE THROUGH SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI. TOTAL RAINFALL ACCUMULATIONS
COULD APPROACH 1 TO 2 INCHES IN SOME AREA LEADING TO PONDING ON
ROADWAYS AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
A FRONT WILL SAG SOUTH ALONG THE INTERSTATE 20 CORRIDOR SATURDAY.
AN UPPER LEVEL DISTURBANCE WILL THEN WORK ITS WAY EAST OUT OF
THE SOUTHERN PLAINS AND ACROSS THE REGION SATURDAY AFTERNOON.
WITH A WARM MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THE
FRONT...AND WITH THE FRONT ACTING AS A LIFTING
MECHANISM...ISOLATED SEVERE THUNDERTORMS WILL BE POSSIBLE FOR
LOCATIONS SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY AFTERNOON
INTO SATURDAY NIGHT.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THURSDAY NIGHT OR FRIDAY AND
AGAIN ON SATURDAY...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT
THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 4, 3:43 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL WEST POINT 33.61N 88.64W
05/04/2006 E1.00 INCH CLAY MS TRAINED SPOTTER
&&
WESTERLocal storm report, May 4, 5:25 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG CROSSETT 33.13N 91.97W
05/04/2006 ASHLEY AR EMERGENCY MNGR
A FEW POWER POLES BLOWN DOWN.
&&
WESTERLocal storm report, May 4, 5:56 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST EUDORA 33.12N 91.26W
05/04/2006 E60 MPH CHICOT AR LAW ENFORCEMENT
&&
WESTERThunderstorm Wind, Issaquena
- When
- May 4, 6:12 PM CST to 6:15 PM CST
- Where
- Issaquena County, 6 mi E of Mayersville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 32.900, -90.967
Several trees were blown down across northeast Issaquena County.
Thunderstorm Wind, Sharkey
- When
- May 4, 6:20 PM CST to 6:30 PM CST
- Where
- Sharkey County, Anguilla
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $700,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.967, -90.817
South Delta Middle School, in Anguilla, had a portion of its roof blown off along with many trees blown down and numerous large limbs broken and laid in area lawns and streets. Additionally, the damaging winds extended southward into Rolling Fork where several homes and businesses sustained damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
- Hail and Lightning Strike in Georgia, May 4, 2006$25,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505501, 5505502.